Kansas, 2013Hail in Kansas, June 23, 2013
June 23, 2013 · NWS GID · 2 events in 2 counties and zones
Between 830-1030 pm CDT on this Sunday evening, a lone severe thunderstorm drifted slowly east, primarily impacting southeastern Smith and southwestern Jewell counties before rapidly weakening and fading away. The storm yielded a couple reports of large hail, including ping pong ball size stones nine miles south of Lebanon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- $250,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Between 830-1030 pm CDT on this Sunday evening, a lone severe thunderstorm drifted slowly east, primarily impacting southeastern Smith and southwestern Jewell counties before rapidly weakening and fading away. The storm yielded a couple reports of large hail, including ping pong ball size stones nine miles south of Lebanon.
This storm initiated shortly before sunset along a west-southwest to east-northeast oriented quasi-stationary front draped across the heart of this six-county area, and extending from eastern Colorado into southeast Nebraska. Mid-evening breezes near this boundary were easterly, as surface dewpoints averaged in the mid-upper 60s F. In the mid-upper levels, modest west-southwest flow contained a subtle impulse drifting east toward the area from northwest Kansas, well to the south of a larger, vigorous shortwave trough centered along the North Dakota-Manitoba border. Mid-evening severe weather parameters in North Central Kansas featured potent most-unstable CAPE around 3000 J/kg in the presence of 0-6 kilometer deep layer wind shear around 35 knots.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 23, 5:34 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 23, 5:34 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CDT SUN JUN 23 2013
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 317 PM CDT SUN JUN 23 2013
MORNING MAP ANALYSIS INDICATES QUASI ZONAL TO SOUTHWESTERLY MID TO
UPPER LEVEL FLOW OVER THE WESTERN HALF OF THE CONUS...WITH A
LONGWAVE RIDGE OVER THE EAST. A COUPLE OF MID LEVEL SHORT WAVES ARE
ALSO NOTED...WITH ONE EXTENDING FROM THE UPPER MISSISSIPPI VALLEY
INTO THE NORTHERN PLAINS...AND THE OTHER OVER THE SOUTHWESTERN
CONUS. MID TO UPPER LEVEL JET ENERGY EXTENDS FROM THE
WEST/SOUTHWESTERN CONUS...EAST/NORTHEAST INTO THE CENTRAL
PLAINS...AND THEN NORTH INTO SOUTH CENTRAL CANADA BEFORE FLOWING
EAST INTO SOUTHEASTERN CANADA AND PORTIONS OF THE NORTHEASTERN
CONUS. MID TO UPPER LEVEL FLOW OVER OUR AREA MAXES OUT AT AROUND
60KTS BETWEEN 300MB AND 200MB PER 12Z SOUNDING DATA FROM KLBF AND
KOAX. WATER VAPOR IMAGERY ALSO SHOWS THE AFOREMENTIONED MID LEVEL
SHORT WAVES...ALONG WITH A PAIR OF CLOSED MID LEVEL LOWS. ONE SUCH
LOW IS LOCATED OVER EASTERN ALBERTA AND WESTERN SASKATCHEWAN...AND
THE OTHER IS OVER THE PACIFIC JUST OFF THE COAST OF THE NORTHWESTERN
CONUS. AT THE SURFACE AN AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER
SOUTHWESTERN KANSAS...WITH A FRONTAL BOUNDARY EXTENDING
NORTHEAST FROM THE LOW INTO NORTH CENTRAL KANSAS AND
SOUTHEASTERN NEBRASKA. THE LOW LEVEL WIND FIELD ACROSS MUCH OF OUR
CWA REMAINS FROM THE NORTHEAST FOR THE MOST PART...BUT LOCATIONS
ACROSS OUR SOUTHEAST SUCH AS KK82...KK61...AND KHJH ARE ALL
OBSERVING A SURFACE WIND FROM THE SOUTHEAST.
GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN
SUGGESTS THE LOW LEVEL BAROCLINIC ZONE WILL PERSIST OVER
SOUTHEASTERN PORTIONS OF OUR CWA THIS EVENING INTO TONIGHT BEFORE
SURGING NORTH DURING THE DAY MONDAY. THERE ARE
INDICATIONS...ESPECIALLY FROM HIGHER RESOLUTION MODELS SUCH AS THE
NAM12...OF VERY SUBTLE MID LEVEL PERTURBATIONS MOVING OVERHEAD
WITHIN THE MEAN FLOW THIS AFTERNOON AND THIS EVENING. CONFIDENCE ON
SUCH A FEATURE PROMOTING PRECIPITATION PRODUCTION ACROSS OUR AREA
THIS AFTERNOON AND EVENING REMAINS VERY LOW HOWEVER AND AS A
RESULT...WILL CONTINUE RELEGATING ANY AFTERNOON AND EVENING POPS TO
OUR SOUTH/SOUTHEASTERN CWA...IN CLOSEST PROXIMITY TO THE
AFOREMENTIONED LOW LEVEL BAROCLINIC ZONE AND RESULTANT AXIS OF
ENHANCED LOW LEVEL CONVERGENCE AND LIFT. AS FOR THE TIMING OF
CONVECTIVE INITIATION THIS AFTERNOON AND EVENING...FORECAST PROXIMITY
SOUNDINGS FROM THE NAM...OPERATIONAL GFS...AND RAP ALL SUGGEST A
HEALTHY CAP PERSISTING THROUGH AT LEAST 00Z. GIVEN THIS...ITS HARD
TO BUY INTO QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC...AND
SREF-MEAN...WHICH ALL SUGGEST WIDESPREAD PRECIPITATION WILL BE REALIZED ACROSS
PORTIONS OF OUR SOUTHEAST BEFORE 00Z THIS EVENING. HRRR SIMULATED
REFLECTIVITY LOOKS MUCH MORE REASONABLE...SUGGESTING VERY ISOLATED
CONVECTION OCCURRING ACROSS OUR SOUTHEAST TOWARDS 00Z. GIVEN ALL
THIS...CONFIDENCE IS VERY LOW THAT MUCH PRECIPITATION WILL BE
REALIZED ACROSS OUR AREA PRIOR TO 00Z...BUT CANNOT COMPLETELY RULE
OUT SUCH A SOLUTION AND WILL MAINTAIN ~20% POPS ACROSS OUR SOUTHEAST
23-00Z. 00Z AND BEYOND...FORECAST PROXIMITY SOUNDINGS SUGGEST THE CAPPING
INVERSION WILL WEAKEN SOMEWHAT THUS MAKING CONVECTION SOMEWHAT MORE
LIKELY...A SOLUTION SUPPORTED BY QPF FIELDS FROM THE
NAM...OPERATIONAL GFS...EC...AND SREF-MEAN...AS WELL AS SIMULATED
REFLECTIVITY FROM THE HRRR. GIVEN THIS...WILL GO AHEAD WITH SLIGHTLY
HIGHER POPS...~%30...00-06Z ACROSS OUR SOUTHEAST. SHOULD
SURFACE-BASED CONVECTION BE REALIZED THIS AFTERNOON AND/OR
EVENING...THEN SEVERE WEATHER WILL LIKELY RESULT WITH DEEP LAYER
MUCAPE VALUES IN THE 2000-4000J/KG WAITING FOR UPDRAFT PRODUCTION
AND 30-35KTS OF DEEP LAYER BULK SHEAR FOR UPDRAFT ENHANCEMENT.
CERTAINLY LARGE HAIL AND MICROBURST-RELATED WIND GUSTS WILL BE A
THREAT...BUT ENHANCED HORIZONTAL VORTICITY IN THE VICINITY OF THE
LOW LEVEL BAROCLINIC ZONE COULD ALSO PROMOTE ISOLATED TORNADIC
ACTIVITY. WILL CONTINUE SUCH WORDING IN THE HWO AS A RESULT.
HEADING INTO THE OVERNIGHT HOURS TONIGHT...THE AXIS OF A ~45KT 850MB
JET STREAK IS EXPECTED TO DEVELOP ACROSS PORTIONS OF WESTERN AND
CENTRAL KANSAS...WITH THE NOSE OF THIS LOW LEVEL JET MOVING INTO
SOUTHERN PORTIONS OF OUR CWA BETWEEN 06Z AND 12Z. SHOULD DEEP
CONVECTION BE ONGOING ALONG THE LOW LEVEL BAROCLINIC ZONE...THEN
INCREASING LOW LEVEL THERMAL ADVECTION ALONG THE AXIS OF THE LOW
LEVEL JET COULD CERTAINLY HELP INCREASE SPATIAL COVERAGE OF SAID
CONVECTIVE ACTIVITY. ALSO...IN ADDITION TO POSSIBLE THUNDERSTORM
ACTIVITY OVER PORTIONS OF OUR CWA THIS AFTERNOON AND
EVENING...THUNDERSTORMS ALSO REMAIN POSSIBLE OVER THE CENTRAL HIGH
PLAINS. SHOULD HIGH PLAINS CONVECTION DEVELOP THIS AFTERNOON/EVENING
AND MOVE EAST TOWARDS OUR AREA TONIGHT...ADDITIONAL SHOWER AND
THUNDERSTORM ACTIVITY COULD BE REALIZED OVER OUR AREA
TONIGHT...ESPECIALLY OUR WEST. THIS IS A SOLUTION SUPPORTED BY THE
NAM...OPERATIONAL GFS...SREF-MEAN...AND HRRR. GIVEN ALL THIS...WENT
AHEAD WITH RELATIVELY HIGHER POPS ACROSS MUCH OF THE CWA STARTING
AROUND 06Z. SEVERE WEATHER COULD CERTAINLY BE POSSIBLE DURING THE
EARLY PART OF THE OVERNIGHT HOURS AS THE MORE ROBUST CONVECTION FROM
EARLIER IN THE EVENING...SHOULD IT DEVELOP...MAINTAINS ITSELF. THAT
BEING SAID...BARRING THE DEVELOPMENT OF AN MCS ACROSS THE
REGION...CONVECTIVE ACTIVITY SHOULD WANE IN INTENSITY AS POTENTIAL
INSTABILITY DECREASES 06Z ONWARD.
THERE COULD SOME LINGERING SHOWER AND THUNDERSTORM ACTIVITY ACROSS
OUR AREA AROUND SUNRISE MONDAY...BUT OTHERWISE MONDAY DURING THE DAY
IS EXPECTED TO REMAIN DRY FOR THE MOST PART AS THE WARM FRONT SURGES
NORTH AND AN OVERALL LACK IN KINEMATIC FORCING OVERTAKES THE AREA.
AT THIS TIME THE ONLY REAL THREAT FOR PRECIPITATION DURING THE DAY
MONDAY APPEARS AS THOUGH IT WILL RESIDE OVER OUR SOUTHWESTERN CWA
DURING THE LATE AFTERNOON AND EVENING HOURS...WHICH IS WHERE AND
WHEN GUIDANCE SUGGESTS AN ADVANCING LOW LEVEL DRY LINE WILL BULGE EAST.
AN AREA OF LOCALLY ENHANCED CONVERGENCE AND LIFT IN THE VICINITY OF
THIS DRY LINE BULGE...WORKING IN CONCERT WITH DIABATIC HEATING...MAY
BE ENOUGH TO INITIALIZE ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT
AND AS A RESULT...~20% POPS ARE FORECAST 21Z MONDAY THROUGH 00Z
TUESDAY ACROSS OUR SOUTHWEST. SHOULD THUNDERSTORM ACTIVITY BE REALIZED LATE
MONDAY AFTERNOON AND/OR EVENING...THEN DEEP LAYER MUCAPE VALUES OF
2000-3000J/KG...ALONG WITH DEEP LAYER BULK SHEAR VALUES OF
~30KTS...WILL BE AVAILABLE FOR UPDRAFT PRODUCTION AND ENHANCEMENT.
GIVEN THIS...WILL GO AHEAD AND HIGHLIGHT THE THREAT FOR ISOLATED
SEVERE WEATHER ACROSS OUR SOUTHWEST MONDAY AFTERNOON AND EVENING.
FINALLY...INCREASING SOUTHERLY FLOW WILL LIKELY BE OBSERVED MONDAY
AFTERNOON ONCE THE SURFACE WARM FRONT SURGES NORTH. GUIDANCE
SUGGESTS A SUSTAINED WIND OF ~24KTS...WITH HIGHER GUSTS APPROACHING
35KTS...WILL BE REALIZED PRIMARILY ACROSS NORTH CENTRAL KANSAS. AS A
RESULT...WILL CONTINUE MENTIONING SUCH CONDITIONS IN THE HWO.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 317 PM CDT SUN JUN 23 2013
MONDAY NIGHT...A VORT MAX LOCATED OVER THE HIGH PLAINS WILL TRACK
EAST ACROSS THE FORECAST AREA. THUNDERSTORMS THAT INITIALLY FORM
ACROSS THE HIGH PLAINS DURING THE MONDAY AFTERNOON HOURS WILL SLIDE
EAST DURING THE EVENING AND OVERNIGHT HOURS...AND IF THEY HOLD
TOGETHER MAY BRING RAIN TO PORTIONS OF THE FORECAST AREA. IN
ADDITION TO RAIN...SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE DURING THE EVENING HOURS.
INSTABILITY IS HIGH AND DEEP LAYER SHEAR IS MORE MODEST BUT
SUFFICIENT FOR SEVERE STORMS. THE LIMITING FACTOR WILL BE THE WARM
MID LEVEL CAP AND THUS CONFIDENCE IN THUNDERSTORM DEVELOPMENT AND
COVERAGE IS STILL FAIRLY LOW WITH SLIGHT POPS. THE 12Z ECMWF AND 12Z
NAM FAVOR OUR WEST AND NORTH FOR STORMS...WHILE THE 12Z GFS
HIGHLIGHTS OUR SOUTHEASTERN ZONES. THE ECMWF AND NAM MAKE MORE SENSE
WITH FAVORING NORTH AND WEST ZONES BASED ON THE EXPECTED UPPER WAVE
LOCATION AND THE INCREASING STRENGTH OF THE CAP AS YOU HEAD SOUTH.
TUESDAY AND WEDNESDAY...THE PATTERN WILL BE FAIRLY ZONAL WITH ALL
OF THE BETTER UPPER FLOW AND SHORT WAVES TRACKING ACROSS THE
NORTHERN TIER STATES. AN UPPER RIDGE WILL SLOWLY BEGIN TO BUILD
ACROSS THE SOUTHWEST CONUS STARTING ON WEDNESDAY. A SFC TROUGH AXIS
WILL TRACK EAST THROUGH OUR FORECAST AREA LATE ON TUESDAY AND TURN
THE WINDS TO NORTHERLY BY WEDNESDAY. HOWEVER...A STRONG CAP SHOULD
RESULT IN DRY CONDITIONS FOR MOST AREAS AND WILL CONTINUE TO CALL
FOR A DRY FORECAST...BUT CAN NOT COMPLETELY RULE OUT AN ISOLATED
THUNDERSTORM...HENCE THE 10 PERCENT POPS. TUESDAY WILL BE SCORCHER
WITH HIGHS WELL INTO THE 90S ACROSS NEBRASKA TO OVER 100 ACROSS MUCH
OF NORTHERN KANSAS. TEMPERATURES WILL FALL A FEW DEGREES WITH THE
NORTH WINDS ON WEDNESDAY...BUT CONTINUE TO EXPECT 90S FOR HIGHS.
THURSDAY THROUGH SUNDAY...THERE IS A SHIFT IN THE UPPER PATTERN AS
AN UPPER RIDGE STRENGTHENS ACROSS THE ROCKIES AND AN UPPER TROUGH
PERSISTS ACROSS THE EASTERN CONUS. THIS WILL RESULT IN NORTHWESTERLY
FLOW ALOFT FOR OUR FORECAST AREA. MOST AREAS WILL BE DRY THROUGHOUT
THIS PERIOD GIVEN A LACK OF FORCING. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS ON THURSDAY INTO THURSDAY NIGHT...BUT MOST RESENT
MODEL RUNS ARE STARTING TO BACK OFF OF THIS ALREADY RATHER SLIGHT
CHANCE OF PRECIPITATION. ANOTHER WEAK COOL FRONT WILL TRY TO WORK
ITS WAY THROUGH AT SOME POINT THURSDAY NIGHT OR FRIDAY...BUT THURSDAY
SHOULD STILL BE A HOT DAY WITH 90S ACROSS NEBRASKA TO NEAR 100 IN
KANSAS. THE COOLER WEATHER WILL SETTLE IN ON FRIDAY AND SATURDAY
WITH EASTERLY TO NORTHEASTERLY SFC WINDS. THIS COOLER FETCH SHOULD
DROP HIGHS BACK INTO THE LOWER AND MID 90S ON FRIDAY...AND THEN 80S
ACROSS NEBRASKA TO LOWER 90S OVER KANSAS ON SATURDAY. TEMPERATURES
BEGIN TO WARM BACK UP ON SUNDAY WITH EVERYONE BACK IN THE 90S.
OVERALL...TEMPERATURES WILL NOT VARY THAT MUCH AND REMAIN RATHER
TOASTY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 622 PM CDT SUN JUN 23 2013
CIGS AT KGRI HAVE INTERMITTENTLY DROPPED TO MVFR...BUT LOOK FOR OVERALL
SCATTERED MVFR TO VFR CLOUDS THIS EVENING. WINDS WILL BE LIGHT
AND VARIABLE AS A WARM FRONTAL BOUNDARY RESIDES JUST SOUTH OF THE
TERMINAL. AN OUTSIDE OF THUNDERSTORMS EXIST DURING THE OVERNIGHT
HOURS AS CONVECTION ALONG THE HIGH PLAINS ROLLS EASTWARD. AS THE
WARM FRONT LIFTS NORTH...SOUTHERLY WINDS WILL INCREASE ON MONDAY
WITH GUSTS NEAR 25KTS POSSIBLE. CLOUDS SHLD REMAIN AT VFR LEVELS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
SHORT TERM...BRYANT
LONG TERM...WESELY
AVIATION...FAY
Hazardous weather outlook, Jun 23, 7:23 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
823 PM CDT SUN JUN 23 2013
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
823 PM CDT SUN JUN 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT AND SEVERE STORMS ARE
POSSIBLE. THE PRIMARY HAZARDS FROM THE STORMS WILL BE LARGE HAIL
TO AROUND THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO
AROUND 70 MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ON MONDAY...A SUSTAINED SOUTH OF 25 TO AROUND 30 MPH...WITH GUSTS TO
AROUND 40 MPH...ARE FORECAST ACROSS PORTIONS OF NORTH CENTRAL KANSAS.
ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE DURING THE LATE
AFTERNOON AND EVENING HOURS ON MONDAY...PRIMARILY FOR LOCATIONS
SOUTHWEST OF A LINE FROM LEXINGTON TO ALMA IN NEBRASKA...TO STOCKTON
IN KANSAS. THE SLIGHT CHANCE FOR THUNDERSTORMS WILL THEN EXPAND
ACROSS MOST OF THE OUTLOOK AREA MONDAY NIGHT. STRONG TO SEVERE
WEATHER WILL BE POSSIBLE SHOULD THUNDERSTORM ACTIVITY BE
REALIZED...WITH HAIL TO AROUND THE SIZE OF QUARTERS AND
THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE
WEATHER THREATS.
BEYOND MONDAY NIGHT...THE NEXT THUNDERSTORM CHANCE ARRIVES
THURSDAY INTO THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 23, 7:31 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
831 PM CDT SUN JUN 23 2013
KSZ006-240200-
SMITH KS-
831 PM CDT SUN JUN 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH COUNTY UNTIL
900 PM CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PORTIS...OR 30 MILES
NORTHWEST OF BELOIT...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEBANON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3983 9862 3981 9850 3957 9851 3957 9878
TIME...MOT...LOC 0131Z 220DEG 13KT 3965 9862
FAY
Special weather statement, Jun 23, 7:57 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
857 PM CDT SUN JUN 23 2013
KSZ007-240230-
JEWELL KS-
857 PM CDT SUN JUN 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEWELL COUNTY UNTIL 930
PM CDT...
AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF LEBANON...OR 27 MILES NORTHWEST
OF BELOIT...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ESBON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3963 9850 3973 9851 3982 9850 3994 9844
3980 9821
TIME...MOT...LOC 0157Z 220DEG 13KT 3970 9851
FAYHail, Smith
- When
- June 23, 8:14 PM CST
- Where
- Smith County, 9 mi S of Lebanon
- Measured
- 1.5 in hail
- Property damage
- $50,000
- Crop damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 39.690, -98.560
Most of the hail was quarter size with a few near ping pong ball size.
Hail, Jewell
- When
- June 23, 9:07 PM CST to 9:10 PM CST
- Where
- Jewell County, 0.53 mi W of Ionia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.670, -98.360
Hail up to quarter size was falling for a few minutes.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, June 23 to 24, 2013$9.0 million · 1 in hail · 10 events
- Flash Flood and Hail in Vermont, June 23, 2013$350,000 · 60 kt wind · 7 events
- Flash Flood and Flood in Iowa, June 23 to 24, 2013$240,000 · 52 kt wind · 5 events
- Flash Flooding in New York, June 23, 2013$165,000 · 4 events
- Flooding and Hail in Indiana, June 23, 20131 injured · $34,000 · 61 kt wind · 11 events
- High Wind in Iowa, June 23, 2013$65,000 · 81 kt wind · 2 events
- Hail and Damaging Wind in Ohio, June 23, 2013$50,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Maine, June 23, 20132 injured · 1 in hail · 10 events
- Damaging Wind and Heavy Rain in Illinois, June 23, 2013$26,000 · 52 kt wind · 3 events
- Damaging Winds in New York, June 23, 2013$20,000 · 50 kt wind · 2 events
- Flood and Hail in Ohio, June 23, 2013$6,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 201353 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461650, 461651.